Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Mar 6, 2011, 11:56 AM EST for Whitley County, Kentucky. It took effect at Mar 7, 2011, 1:51 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 11:56 AM EST (16:56 UTC)
- In effect from
- Mar 7, 2011, 1:51 AM EST
- Expired
- Mar 7, 2011, 10:48 PM EST
- In force
- 21 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
899 WGUS43 KJKL 061656 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1156 AM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG... .HEAVY RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE CUMBERLAND RIVER. CURRENT FORECASTS PLACE THE CUMBERLAND RIVER AT WILLIAMSBURG AT FLOOD STAGE BY LATE THIS EVENING...WITH THE RIVER CRESTING AROUND 24.9 FEET BY EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM TONIGHT. && KYC235-070456- /O.NEW.KJKL.FL.W.0005.110307T0400Z-110309T0300Z/ /WLBK2.1.ER.110307T0400Z.110308T0600Z.110308T2100Z.NO/ 1156 AM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * FROM THIS EVENING TO TUESDAY EVENING. * AT 11 AM SUNDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE TO RISE TO NEAR 24.9 FEET BY EARLY TUESDAY MORNING. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. $$
4 follow-up statements
244 WGUS83 KJKL 070353 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1053 PM EST SUN MAR 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG... .THE CUMBERLAND RIVER AT WILLIAMSBURG WILL REACH FLOOD STAGE BY MIDNIGHT AND THEN CONTINUE TO RISE THROUGH THE DAY ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 AM. && KYC235-071553- /O.EXT.KJKL.FL.W.0005.110307T0651Z-110308T2100Z/ /WLBK2.1.ER.110307T0651Z.110308T0000Z.110308T1500Z.NO/ 1053 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * FROM LATE TONIGHT TO TUESDAY AFTERNOON. * AT 10:00 PM SUNDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 24.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$ JJ
328 WGUS83 KJKL 071218 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 718 AM EST MON MAR 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA THE CUMBERLAND RIVER AT WILLIAMSBURG .RUNOFF FROM HEAVY RAINFALL LAST SATURDAY NIGHT CONTINUES TO BRING MINOR FLOODING TO PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON. && KYC235-080018- /O.CON.KJKL.FL.W.0005.000000T0000Z-110308T2100Z/ /WLBK2.1.ER.110307T0702Z.110308T0000Z.110308T1500Z.NO/ 718 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 6 AM MONDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 21.0 FEET...LOW LYING AREAS FLOOD. $$ KYC129-080018- /O.EXT.KJKL.FL.W.0007.000000T0000Z-110308T0104Z/ /HLDK2.1.ER.110307T0203Z.110307T0315Z.110307T1904Z.NO/ 718 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG. * AT 6 AM MONDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-080018- /O.EXT.KJKL.FL.W.0006.000000T0000Z-110308T0730Z/ /RAVK2.1.ER.110307T1610Z.110307T1900Z.110308T0130Z.UU/ 718 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 6 AM MONDAY THE STAGE WAS 20.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CREST AT 21.2 FEET EARLY THIS AFTERNOON...AND THEN FALL BELOW FLOOD STAGE THIS EVENING. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD...MILLERS CREEK...DARK HOLLOW ROAD...AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. $$
255 WGUS83 KJKL 072056 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 356 PM EST MON MAR 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG... .RUNOFF FROM HEAVY RAINFALL LAST SATURDAY NIGHT CONTINUES TO BRING MINOR FLOODING TO PORTIONS OF THE CUMBERLAND RIVER BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM TONIGHT. && KYC235-080856- /O.EXT.KJKL.FL.W.0005.000000T0000Z-110309T0021Z/ /WLBK2.1.ER.110307T0702Z.110308T0000Z.110308T1821Z.NO/ 356 PM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 3 PM MONDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. $$
184 WGUS83 KJKL 080348 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1048 PM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG... .THE RIVER HAS FALLEN BELOW FLOOD STAGE. && KYC235-080418- /O.CAN.KJKL.FL.W.0005.000000T0000Z-110309T0021Z/ /WLBK2.1.ER.110307T0702Z.110307T1430Z.110308T0013Z.NO/ 1048 PM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 10:00 PM MONDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 21.0 FEET. * FELL BELOW FLOOD STAGE AT 7:13 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.1 FEET BY WEDNESDAY MORNING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO FLOOD. * A FLOOD ADVISORY WILL CONTINUE UNTIL THE RIVER DROPS BELOW ACTION STAGE AROUND 4 PM ON TUESDAY. THIS CREST COMPARES TO A PREVIOUS CREST OF 21.3 FEET ON DECEMBER 10 2009. $$ JJ
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 11:22 AM EST, 34 minutes earlier.
Area forecast discussion, Mar 6, 11:22 AM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1122 AM EST SUN MAR 6 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED SNOW RAPIDLY TAPERING OFF NOW OVER OUR FAR EASTERN COUNTIES. IT IS HARD TO TELL JUST HOW MUCH SNOW ACCUMULATED OVER THE HIGHER RIDGES ALONG THE VIRGINIA BORDER. STATE HIGHWAY GARAGE OUT OF PIKEVILLE REPORTS 3 1/2 INCHES ON PINE MOUNTAIN IN LETCHER COUNTY AND ON THE RIDGES NEAR PHELPS. THE PIKE COUNTY MESONET STATION AT 2774 FEET ELEVATION HAS CLICKED OFF 0.75 INCHES OF PRECIP SINCE DROPPING TO FREEZING AT 5 AM...SO IT IS HIGHLY LIKELY 6 INCHES OR MORE OF SNOW FELL ON OUR HIGHEST RIDGES. LUCKILY...TEMPS IN THE VALLEYS STAYED WARM ENOUGH TO LIMIT ACCUMULATIONS TO AN INCH OR LESS WHERE MOST FOLKS LIVE. ONCE THE STRATIFORM SNOW ENDS THERE MAY BE A FEW RAIN OR SNOW SHOWERS LINGERING ALONG THE VIRGINIA BORDER...OR JUST SOME DRIZZLE... BUT CLOUDY SKIES SHOULD DOMINATE THROUGH THE REST OF THE DAY. TEMPS WILL BE SLOW TO RISE AND SHAVED A FEW DEGREES OFF HIGHS FOR THE REST OF THE DAY...AND MAY NEED TO TAKE THEM DOWN A FEW MORE DEGREES WITH TIME. THE FLOOD WATCH HAS ALREADY BEEN CANCELLED WITH NO REPORTS OF FLOODING RECEIVED THIS MORNING. FOCUS NOW SHIFTS TO THE RIVERS. THE PREVIOUS SHORT TERM FORECAST DISCUSSIONS FOLLOW... /THE REST OF TODAY/...840 AM EST SUN MAR 6 2011 WEB CAMS AND REPORTS INDICATE THAT DESPITE SOME FAIRLY HEAVY SNOWFALL...ACCUMULATIONS ARE NEGLIGIBLE IN THE VALLEYS WITH EVEN THE STATE LINE FOOD MART JUST ON THE VIRGINIA SIDE AT POUND GAP ONLY REPORTING 1/2 INCH AT 8 AM. SINCE THE MESONET SITE NEAR DORTON IS CLICKING OFF 0.01 OR SO EVERY 5 MINUTES WITH A TEMP OF 28F...I SUSPECT THAT THE HIGHEST RIDGES...SAY ABOVE 2500 FEET OR SO...WILL PROBABLY DO PRETTY WELL WITH THIS WITH AT LEAST A COUPLE INCHES LIKELY. BUT...SINCE THERE IS GOING TO BE LITTLE IMPACT WHERE MOST PEOPLE LIVE...NO HEADLINES APPEAR TO BE NEEDED AT THIS TIME. RADAR TRENDS INDICATE THE SNOWFALL SLOWLY STARTING TO SHIFT EAST AND DIMINISHING IN INTENSITY AND THAT TREND SHOULD CONTINUE THROUGH THE NEXT COUPLE OF HOURS. /THE REST OF TODAY/...615 AM EST SUN MAR 6 2011 BASED ON A QUICK TRANSITION TO SNOW HERE AT JKL...REPORTS OF SNOW IN LETCHER COUNTY...AND FALLING TEMPERATURES THROUGH FAR SOUTHEAST KENTUCKY HAVE UPDATED THE FORECAST GRIDS TO BEEF UP SNOW AND SNOW AMOUNTS. THESE SNOW AMOUNTS WILL BE MAINLY ON GRASSY SURFACES. THE HWO WAS UPDATED FOR THIS AND AN SPS WAS ISSUED FOR THE POTENTIAL OF SLUSHY ACCUMULATIONS OF UP TO AN INCH ABOVE 1500 FEET. UPDATED ZFP WILL BE ISSUED SHORTLY. /TODAY THROUGH MONDAY NIGHT/...345 AM EST SUN MAR 6 2011 08Z SFC ANALYSIS SHOWS THE SLOW MOVING COLD FRONT HUNG UP OVER FAR EAST KENTUCKY AS A MODERATELY DEEP WAVE IS RIDING NORTHEAST UP THIS BOUNDARY. ALONG AND AHEAD OF THE FRONT...AND THIS WAVE...MODERATE RAINS WILL BE POSSIBLE WITH CUMULATIVE AMOUNTS POTENTIALLY EXCESSIVE. THIS WAVE AND THE QPF IT WILL DROP WILL TAKE A GOOD PORTION OF THE MORNING TO CLEAR EAST KENTUCKY COMPLETELY. THEREFORE...WILL CONTINUE THE FLOOD WATCH FOR MOST OF THE AREA THROUGH 1 PM EST WHILE SHAVING OFF JUST A FEW COUNTIES IN THE NORTHWEST AND SOUTHWEST THAT HAVE SEEN THE BULK OF THE RAIN THEY WILL GET FROM THIS SYSTEM. PLEASE SEE THE HYDROLOGY DISCUSSION BELOW FOR FURTHER DETAILS ON THE HIGH WATER CONCERNS FOR TODAY AND INTO THE START OF THE NEW WEEK. OTHERWISE... THE FRONT BRINGS WITH IT A DISTINCT BAROCLINIC ZONE WHERE TEMPERATURES HAVE FALLEN INTO THE MID 30S TO THE NORTH AND WEST...AND EVEN A COUPLE OF REPORTS OF SNOW HAVE OCCURRED...WHILE TO THE EAST READINGS REMAIN IN THE LOW TO MID 40S IN THE LIGHT TO MODERATE RAINS. WINDS THROUGH MOST OF THE CWA HAVE SWITCHED TO THE NORTHWEST BRINGING IN THE COLDER AIR...THOUGH TO THE FAR EAST THEY REMAIN LIGHT AND VARIABLE AT THE SFC. LOW CLOUDS REMAIN IN PLACE THROUGH THE CWA...AND MUCH OF THE REGION...WITH LITTLE IMPROVEMENT ANTICIPATED UNTIL AFTER THE SFC WAVE PASSES LATER THIS MORNING. THE MODELS HAVE FINALLY COME TO AN AGREEMENT ON THE TIMING AND STRENGTH OF THE SYSTEM WORKING THROUGH THE APPALACHIANS EARLY THIS MORNING...NOT TOO IMPRESSIVE THIS NOW BEING A NEAR TERM FORECAST. THE FASTER SOLUTION APPEARS TO HAVE FINALLY WON OUT WITH THE WRF FROM 24 HOURS AGO INADEQUATE IN CATCHING THIS SCENARIO. THIS ALSO TURNED OUT TO BE A MOSTLY UNPHASED EVENT THAT KEPT THINGS MORE PROGRESSIVE AND LESS DEVELOPED THAN IT OTHERWISE COULD HAVE BEEN. HAVE TO SAY THAT IT SEEMS THE GFS WON THIS ROUND. MOVING ON...THE WEAKENING WAVE ALOFT WILL LIFT NORTHEAST LATER TODAY AND HEIGHTS WILL START TO RISE OVER KENTUCKY IN ITS WAKE LATER TONIGHT AND ON MONDAY. THE FLOW WILL FURTHER BUCKLE TOWARDS MIDWEEK AS A DEVELOPING UPPER LOW TAKES SHAPE OVER THE FOUR CORNERS REGION MONDAY NIGHT AND HEIGHTS RISE FURTHER IN THE EAST...IN RESPONSE. THERE REMAINS SOME MODEL DISAGREEMENT WITH THIS DEVELOPMENT...WITH THE GFS AND ECMWF SIMILAR ENOUGH AND THE GEM MORE AGGRESSIVE WHILE PLACING ITS LOW FURTHER NORTH. FOR THIS REASON...FOLLOWED THE NON GEM CONSENSUS THROUGH MIDWEEK. IN THE SHORT TERM...USED A BLEND OF THE LATEST ECMWF AND THE NOW HOPEFULLY ON TRACK WRF FOR WEATHER DETAILS AND SPECIFICS THROUGH TUESDAY MORNING. SENSIBLE WEATHER WILL FEATURE A WET MORNING FOR MOST OF THE AREA... PARTICULARLY THOSE PLACES SOUTH AND EAST OF A LINE FROM MOREHEAD TO SOMERSET. SOME OF THIS ADDITIONAL RAIN...ON THE ORDER OF A HALF TO ONE INCH...FALLING ON SATURATED GROUNDS WILL HAVE THE POTENTIAL TO LEAD TO AT LEAST URBAN AND SMALL STREAM FLOOD CONCERNS. THEREFORE... THE WATCH REMAINS IN EFFECT THROUGH 1 PM EST FOR THESE AREAS. THE HEAVIER SHOWERS WILL TAPER OFF AND END FROM WEST TO EAST THROUGH THE AREA THIS MORNING. STEADY OR RISING SFC TEMPERATURES WILL MITIGATE ANY CONCERNS FOR SNOW EVEN AS THE BOUNDARY LAYER COOLS ALOFT. WILL MENTION A MIX AT TIMES FOR THE WX GRIDS...HWO...AND ZONES BUT NO ACCUMULATION. EXPECT A COOL NIGHT TONIGHT...BUT NOT AS BAD AS IT COULD BE WITH THE WINDS DROPPING OFF BUT MOST OF THE LOWER CLOUDS STILL HOLDING ON. THESE CLOUDS WILL PROBABLY BREAK UP DURING THE DAY MONDAY AS TEMPERATURES REBOUND TO A 50 TO 55 DEGREE RANGE BY MID AFTERNOON FOR MOST PLACES. HOWEVER...HIGH CLOUDS FROM THE NEXT SYSTEM WILL BE SPREADING INTO THE AREA BY EVENING AND WILL LIKEWISE SUPPORT A MILDER NIGHT HEADING INTO TUESDAY MORNING...THOUGH THEIR THINNESS WILL LIKELY ALLOW FOR A SMALL TO MEDIUM RIDGE TO VALLEY TEMPERATURE SPLIT FOR LOWS. FOR TEMPERATURES...FOLLOWED THE GUIDANCE FROM THE ADJMET MOST CLOSELY WITH A NON DIURNAL TEMP CURVE USED FOR TODAY...ALONG WITH A FEW TERRAIN BASED ADJUSTMENTS MADE FOR MONDAY NIGHT. WITH POPS...ENDED UP MOST SIMILAR TO THE MET NUMBERS FOR TODAY AND SIMILAR WITH MINIMUM VALUES THEREAFTER INTO TUESDAY. .LONG TERM.../TUESDAY THROUGH SATURDAY/ WITH THE MODELS IN GENERAL AGREEMENT ON THE MIDWEEK SYSTEM SWEEPING THROUGH A BIT QUICKER...MADE SOME MINOR ADJUSTMENTS TO POPS AND WX TIMING FOR WEDNESDAY THROUGH THURSDAY...OTHERWISE THE REST OF THE FORECAST WAS LEFT VIRTUALLY UNCHANGED. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE UPCOMING WEEK. THE MAIN CONCERN WILL BE ANOTHER POTENT STORM SYSTEM (SIMILAR TO THE ONE AFFECTING US TODAY) ON WEDNESDAY. TEMPERATURES WILL AGAIN REBOUND THROUGH THE FIRST HALF OF THE WEEK IN ADVANCE OF THIS SYSTEM BEFORE COOLING BACK DOWN AS THE SYSTEM EXITS ON THURSDAY. MONDAY THROUGH TUESDAY...HIGH PRESSURE WILL BUILD ACROSS THE EASTERN SEABOARD. SOUTHERLY WINDS ON THE WEST SIDE OF THIS HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO CLIMB BACK TO AROUND 50 ON MONDAY...THEN TO AROUND 60 BY TUESDAY. THE MORNINGS...ESPECIALLY TUESDAY MORNING COULD REMAIN CHILLY IN THE VALLEYS WITH CLEAR SKIES. TUESDAY NIGHT THROUGH THURSDAY...A STRONG WAVE WILL EMERGE OUT OF THE SOUTHERN PLAINS AND HELP INTENSIFY AN AREA OF LOW PRESSURE AS IT TRACKS FROM THE CENTRAL PLAINS INTO THE GREAT LAKES REGION. THE MAIN ENERGY WITH THIS SYSTEM APPEARS THAT IT WILL REMAIN NORTHWEST OF OUR AREA. HOWEVER...THIS SYSTEM WILL DRAG ANOTHER COLD FRONT ACROSS KENTUCKY...ALONG WITH ANOTHER BAND OF MODERATE RAINFALL. AT THIS POINT...TOO FAR OUT TO LATCH ONTO ANY AMOUNTS. HOWEVER...THIS FRONT LOOKS VERY PROGRESSIVE...SUGGESTING THIS NEXT ROUND OF RAIN MIGHT END UP UNDER AN INCH FOR MOST AREAS. HOWEVER...STAY TUNED AS THE FRONT COULD SLOW AND LEAD TO HEAVIER RAINFALL ACROSS THE AREA. AS THE FRONT RACES EAST WEDNESDAY NIGHT...MUCH COLDER AIR WILL SURGE BACK INTO EAST KENTUCKY. AT THE PRESENT TIME...GUIDANCE SEEMS A BIT HIGH CONSIDERING THIS SURGE OF COLD AIR. IT COULD EVEN BE STRONG ENOUGH TO WARRANT SOME SNOW THURSDAY MORNING. CERTAINLY SOMETHING TO WATCH FOR AS WE HEAD THROUGH THE WEEK. OPTING TO STAY CLOSER TO GUIDANCE FOR THE TIME BEING FOR CONTINUITY WITH SURROUNDING OFFICES. THURSDAY NIGHT AND FRIDAY...HIGH PRESSURE RIDGE BUILDS INTO THE REGION...WITH TEMPERATURES STARTING TO MODERATE ONCE AGAIN. THE ROLLER COASTER OF TEMPERATURES CONTINUES... && .AVIATION.../12Z TO 12Z/ THE COLD FRONT IS JUST HANGING ON OVER FAR EAST KENTUCKY AT THE 12Z TAF ISSUANCE. THE OFFICIAL TAF SITES ARE ALL ON THE BACKSIDE OF THE SYSTEM NOW AND JKL/LOZ HAVE BEEN REPORTING SNOW FOR THE PAST COUPLE OF HOURS. AS A RESULT...THEIR VIS AND CIGS HAVE BEEN FAIRLY LOW... PARTICULARLY AT JKL. THIS WILL BE THE CASE THROUGH THE REST OF THE AREA WITH THE WORST CONDITIONS IN THE FAR EAST DUE TO THE HEAVIER BAND OF PRECIPITATION. THIS WILL MOVE EAST OF THE AREA BY MID MORNING AND THEN CONDITIONS ARE EXPECTED TO IMPROVE OUT OF THE DEPTHS OF LIFR AND IFR...AT TIMES. EXPECT WINDS TO REMAIN AROUND 10 KTS THROUGH MORNING...WITH OCCASIONAL GUSTS UPWARDS OF 15 OR SO KTS EARLY. LOOK FOR AVN CONDITIONS TO MARKEDLY IMPROVE DURING THE LATTER PART OF THE MORNING AND INTO THE AFTERNOON WITH VFR CIGS AND VIS...ALONG WITH LIGHT WINDS...THROUGH THE REMAINDER OF THE TAF FORECAST. && .HYDROLOGY...UPDATED RAINFALL ESTIMATES INDICATE THE BIG RAINFALL WINNERS WERE OVER PORTIONS OF THE CUMBERLAND RIVER BASIN AND THE SOUTH FORK KENTUCKY RIVER BASIN WHERE AROUND 2 1/2 INCHES WAS OBSERVED. FORTUNATELY... THE RAIN HAS FALLEN FAIRLY GRADUALLY...LIKELY ONLY RESULTING IN ISOLATED PROBLEMS ALONG SMALLER CREEKS AND STREAMS IN PLACES. THE LARGER WATERWAYS ARE STARTING TO RESPOND TO THE RUNOFF...WITH PORTIONS OF THE UPPER CUMBERLAND AND UPPER SOUTH FORK OF THE KENTUCKY RUNNING HIGH BY LATER THIS MORNING. AT THIS POINT...THE BEST CHANCE OF FLOOD STAGE WILL CONTINUE TO BE THE FURTHER DOWNSTREAM POINTS INCLUDING WILLIAMSBURG...BARBOURVILLE...AND RAVENNA. BOONEVILLE WILL ALSO HAVE TO BE WATCHED AS THE HEADWATERS OF THE SOUTH FORK HAVE SEEN SIGNIFICANT RAINFALL. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF/ABE LONG TERM....KAS/GREIF AVIATION...GREIF HYDROLOGY...GEOGERIAN/ABE
Hazardous weather outlook, Mar 6, 10:22 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1022 AM EST SUN MAR 6 2011 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112- 114-116-117-071800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-LESLIE- 1022 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA RIVERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA RIVERS INTO EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SMALL POSSIBILITY OF SNOW SHOWERS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ088-110-113-115-118>120-071800- HARLAN-FLOYD-KNOTT-PERRY-LETCHER-MARTIN-PIKE- 1022 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SNOW WILL TAPER OFF BY EARLY AFTERNOON...WITH JUST A SLIGHT CHANCE FOR A SNOW SHOWER LINGERING INTO THE EARLY EVENING HOURS. RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA RIVERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA RIVERS INTO EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SMALL POSSIBILITY OF SNOW SHOWERS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
In the hours before
Local storm report, Mar 6, 8:09 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
809 AM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW PAYNE GAP 37.16N 82.66W
03/06/2011 E0.5 INCH LETCHER KY PUBLIC
OBSERVED AT STATE LINE FOOD MART.
&&
ABELocal storm report, Mar 6, 9:01 AM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
901 AM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW THORNTON 37.16N 82.74W
03/06/2011 E1.0 INCH LETCHER KY PUBLIC
ONE INCH OF SNOW SINCE 530 AM.
&&
JCARICOSpecial weather statement, Mar 6, 9:51 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 951 AM EST SUN MAR 6 2011 KYZ088-110-113-115-117>120-061800- HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...HAZARD... HYDEN...WHITESBURG...INEZ...PIKEVILLE 951 AM EST SUN MAR 6 2011 ...SNOW GRADUALLY TAPERING OFF THROUGH EARLY AFTERNOON... SNOW WILL GRADUALLY TAPER TO LIGHT SNOW SHOWERS OR DRIZZLE BETWEEN 10 AM AND 1 PM. ANY ADDITIONAL SNOWFALL ACCUMULATIONS IN THE VALLEYS WILL BE A HALF INCH OR LESS AND CONFINED MAINLY TO GRASSY AREAS. UP TO AN ADDITIONAL INCH MAY FALL ON THE HIGHER RIDGES ABOVE 2500 FEET ELEVATION BETWEEN 10 AM AND 1 PM. MOST OF THE SNOW IS MELTING ON CONTACT WITH THE ROADS THIS MORNING. HOWEVER...THOSE TRAVELING OVER THE HIGHEST RIDGES OF SOUTHEAST KENTUCKY CAN EXPECT SLUSHY OR SNOW COVERED ROADS GENERALLY AT ELEVATIONS ABOVE 2500 FEET. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. ABE
Local storm report, Mar 6, 11:26 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1126 AM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM SNOW E PAYNE GAP 37.16N 82.66W
03/06/2011 E3.5 INCH LETCHER KY PUBLIC
AT STATE LINE FOOD MART ON VA/KY STATE LINE.
1100 AM SNOW PHELPS 37.51N 82.16W
03/06/2011 E3.5 INCH PIKE KY DEPT OF HIGHWAYS
UP TO 3 1/2 INCHES OF SNOW ON RIDGES...WITH LESS THAN AN
INCH IN VALLEYS.
1100 AM SNOW 3 ESE WHITESBURG 37.10N 82.78W
03/06/2011 E3.5 INCH LETCHER KY DEPT OF HIGHWAYS
ON HWY 119 OVER PINE MOUNTAIN.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:13 AM EST | River Flood Advisory | JKL | Clay | 14 hr |
| Mar 6, 8:54 AM EST | River Flood Advisory | JKL | Lee | 58 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Bell | 11 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Knox | 35 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Owsley | 27 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Estill | 65 hr |
| Mar 6, 2:28 PM EST | River Flood Warning | JKL | Estill | 25 hr |
| Mar 6, 3:59 PM EST | River Flood Warning | JKL | Lee | 24 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.